Alert archive / California / Blowing Dust Advisories in 2013
Blowing Dust Advisory 21, NWS Phoenix, AZ
NWS Phoenix, AZ issued this blowing dust advisory at Aug 22, 2013, 4:02 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2013, 4:02 PM PDT (23:02 UTC)
- Expired
- Aug 22, 2013, 7:57 PM PDT
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 222302 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 402 PM MST THU AUG 22 2013 AZZ020-021-025-026-CAZ031>033-230200- /O.NEW.KPSR.DU.Y.0021.130822T2302Z-130823T0200Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...QUARTZSITE... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 402 PM MST THU AUG 22 2013 /402 PM PDT THU AUG 22 2013/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING THE CITIES OF YUMA AND BLYTHE. * TIMING...THROUGH 7 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON WITH THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 8 AND INTERSTATE 10...ALONG WITH STATE ROADS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
4 follow-up statements
655 WWUS75 KPSR 230002 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 502 PM MST THU AUG 22 2013 AZZ020-025-026-CAZ031-033-230200- /O.NEW.KPSR.DS.W.0005.130823T0002Z-130823T0200Z/ /O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...FORTUNA FOOTHILLS...YUMA... TACNA...WELLTON...BLYTHE 502 PM MST THU AUG 22 2013 /502 PM PDT THU AUG 22 2013/ ...DUST STORM WARNING IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF YUMA. * TIMING...THROUGH 7 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 50 MPH WILL BE COMMON WITH THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...FALLING TO BELOW ONE QUARTER MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 8 AND AROUND THE CITY OF YUMA SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ021-CAZ032-230200- /O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/ WEST CENTRAL DESERTS-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITY OF...QUARTZSITE 502 PM MST THU AUG 22 2013 /502 PM PDT THU AUG 22 2013/ ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST /7 PM PDT/ THIS EVENING. * AFFECTED AREA...MUCH OF FAR SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF BLYTHE. * TIMING...THROUGH 7 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON WITH THUNDERSTORMS IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 10... ALONG WITH STATE ROADS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
068 WWUS75 KPSR 230135 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 635 PM MST THU AUG 22 2013 AZZ020-025-026-CAZ031-230245- /O.CAN.KPSR.DS.W.0005.000000T0000Z-130823T0200Z/ /O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...FORTUNA FOOTHILLS...YUMA... TACNA...WELLTON...BLYTHE 635 PM MST THU AUG 22 2013 /635 PM PDT THU AUG 22 2013/ ...DUST STORM WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST STORM WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. $$ CAZ033-230300- /O.CAN.KPSR.DS.W.0005.000000T0000Z-130823T0200Z/ /O.EXT.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 635 PM PDT THU AUG 22 2013 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...DUST STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST STORM WARNING. THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF EL CENTRO. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...FALLING TO BELOW ONE QUARTER MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 8 EAST OF EL CENTRO SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ AZZ021-230245- /O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0200Z/ WEST CENTRAL DESERTS- INCLUDING THE CITY OF...QUARTZSITE 635 PM MST THU AUG 22 2013 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING DUST ADVISORY. $$ CAZ030-230300- /O.EXB.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ JOSHUA TREE NATIONAL PARK- 635 PM PDT THU AUG 22 2013 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA...INCLUDING PARTS OF JOSHUA TREE NATIONAL PARK. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...FALLING TO BELOW ONE QUARTER MILE. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ CAZ032-230300- /O.EXT.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER 635 PM PDT THU AUG 22 2013 ...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE BLOWING DUST ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA AND EASTERN RIVERSIDE COUNTY. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...LOCALLY FALLING TO BELOW ONE MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 10... ALONG WITH STATE ROADS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
019 WWUS75 KPSR 230144 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 644 PM MST THU AUG 22 2013 CAZ032-033-230300- /O.NEW.KPSR.DS.W.0006.130823T0144Z-130823T0300Z/ /O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 644 PM PDT THU AUG 22 2013 ...DUST STORM WARNING IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...SOUTHEAST CALIFORNIA...INCLUDING THE CITY OF EL CENTRO AND PARTS OF EASTERN RIVERSIDE COUNTY. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 50 MPH WILL BE COMMON IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...FALLING TO BELOW ONE QUARTER MILE. * IMPACTS...MOTORISTS ALONG INTERSTATE 8 AROUND EL CENTRO SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ CAZ030-230300- /O.CON.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 644 PM PDT THU AUG 22 2013 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * AFFECTED AREA...MUCH OF SOUTHEAST CALIFORNIA...INCLUDING PARTS OF JOSHUA TREE NATIONAL PARK. * TIMING...THROUGH 8 PM THIS EVENING. * WINDS...OUTFLOW WINDS UP TO 40 MPH WILL BE COMMON IN THE REGION CAPABLE OF PRODUCING BLOWING DUST. * VISIBILITY...FALLING TO BELOW ONE MILE. * IMPACTS...MOTORISTS SHOULD BE PREPARED FOR RAPIDLY REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. REMEMBER...PULL ASIDE...STAY ALIVE. && $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
336 WWUS75 KPSR 230257 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 757 PM MST THU AUG 22 2013 CAZ032-033-230400- /O.CAN.KPSR.DS.W.0006.000000T0000Z-130823T0300Z/ /O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... BRAWLEY...CALEXICO...EL CENTRO 757 PM PDT THU AUG 22 2013 ...DUST STORM WARNING IS CANCELLED... ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE DUST STORM WARNING. THE BLOWING DUST ADVISORY HAS BEEN CANCELLED. $$ CAZ030-230400- /O.CAN.KPSR.DU.Y.0021.000000T0000Z-130823T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITY OF...COTTONWOOD VISITOR CENTER 757 PM PDT THU AUG 22 2013 ...BLOWING DUST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING DUST ADVISORY. $$ VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Aug 22, 2:10 PM PDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 22, 2:10 PM PDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 210 PM MST THU AUG 22 2013 .SYNOPSIS... A GRADUAL INCREASE IN PRECIPITATION CHANCES...AS WELL AS A DECREASE IN TEMPERATURES...IS EXPECTED OVER THE NEXT SEVERAL DAYS AND INTO THIS WEEKEND. INCREASED PRECIPITATION CHANCES WILL CONTINUE THROUGH EARLY NEXT WEEK. && .DISCUSSION... EARLY AFTERNOON RADAR ACROSS SOUTHEASTERN AND SOUTH CENTRAL ARIZONA IS BEGINNING TO FILL IN WITH ISOLATED THUNDERSTORMS AND SHOWERS. PERSISTENT CLOUD COVER OVER NIGHT AND MAJORITY OF THE DAY TODAY HAS KEPT THE BOUNDARY LAYER MOIST...AT 2PM MANY DESERT LOCATIONS REPORTING DEWPOINTS IN THE UPPER 50S AND LOW 60S WITH TEMPERATURES JUST BELOW OR ABOVE THE 100 DEGREE MARK. A BIT MORE DAYTIME HEATING TODAY COMPARED TO YESTERDAY HAS ALLOWED THE TEMPERATURES TO WARM CLOSER TO SEASONAL NORMALS. 12Z MORNING UPPER AIR SOUNDINGS FROM YUMA...PHOENIX AND TUCSON ALL INDICATED A MOIST ENVIRONMENT WITH PWATS RANGING 1.4 TO 1.7 INCHES IN A MOISTURE RICH FETCH FROM THE TROPICAL DEPRESSION SOUTH OF BAJA. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND EVENING AND THE MAIN CONCERN WILL BE FOR HEAVY RAIN AND SLOW MOVING STORMS...CREATING AREAS OF LOCALIZED FLOODING POSSIBLE. LOCAL HIGH RES MODELS /HRRR AND WRF/ HAVE DONE A DECENT JOB PORTRAYING ANTICIPATED CONVECTION...AND CONTINUE TO HAVE MINOR CHANGES IN THE FORECAST OVER THE NEXT 7 DAYS. AS THE PACIFIC NORTHWEST TROUGH MOVES INLAND AND THE SOUTH CENTRAL PLAINS HIGH PRESSURE RIDGE REMAINS MOSTLY STATIONARY...TROPICAL MOISTURE IS BEING ADVECTED NORTHWARD AS THE TROPICAL DEPRESSION CONTINUES ITS TREK NORTHWARD. AT THE SAME TIME...DRIER AIR IS PUSHING WEST ACROSS EASTERN ARIZONA AS 1000-700MB MIXING RATIOS DROP TO AROUND 7-8 G/KG. THIS SAID...THE MORE FAVORABLE AREAS FOR ACTIVITY WILL REMAIN ACROSS FAR SOUTHWEST ARIZONA AND ISOLATED AREAS OF SOUTHERN GILA COUNTY TODAY AND FRIDAY. INCREASING TROPICAL MOISTURE AND A MORE UNSTABLE ENVIRONMENT ON SATURDAY AND SUNDAY WILL LINGER INTO THE MIDDLE OF NEXT WEEK. MLCAPE VALUES NEARLY 1000 J/KG EACH AFTERNOON COUPLED WITH PRECIPITABLE WATER VALUES APPROACHING 2+ INCHES AND MID-LEVEL /700-400MB/ PERTURBATIONS ARE THE REASONING FOR CONTINUED HIGH POP VALUES AREA WIDE. TEMPERATURES WILL BE TRICKY AND LARGELY DEPEND UPON THE PREVIOUS DAY/S EVENTS AND CLOUD COVER. TAKING THE SEASONAL NORMAL OF 104 DEGREES AS A BASELINE...I DO NOT SEE TEMPERATURES GOING ABOVE THIS VALUE BUT RATHER REMAINING BELOW NORMAL THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL... WEAK STEERING FLOW AND PERSISTENT CLOUDINESS WILL LIKELY INHIBIT CONVECTION LATE THIS AFTERNOON AND THIS EVENING. SHOWERS AND THUNDERSTORMS WILL GENERALLY BE CONCENTRATED ACROSS THE HIGHER TERRAIN EAST OF PHOENIX. THE PROBABILITY OF AN OUTFLOW BOUNDARY OR BLOWING DUST REACHING THE TERMINALS IS LOW. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... CONDITIONS ARE QUITE MOIST AND CBS ARE EXPECTED TO BUILD NORTHWARD ALONG THE BAJA SPINE. PROBABILITY OF THUNDERSTORMS AND RELATED IMPACTS SUCH AS STRONG WINDS AND BLOWING DUST...IS HIGHER THAN NORMAL AT BOTH KIPL AND KBLH LATE THIS AFTERNOON AND THIS EVENING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH WEDNESDAY... MODELS CONTINUE TO DEPICT MOISTURE FROM TROPICAL ORIGINS MAKING ITS WAY INTO THE DESERT SOUTHWEST THIS WEEKEND. THUS HUMIDITIES WILL INCREASE SUBSTANTIALLY ALONG WITH PRECIPITATION CHANCES. TEMPERATURES WILL DECREASE...TO WELL BELOW NORMAL BY SUNDAY...BEFORE INCREASING TO NEAR NORMAL BY TUESDAY AND WEDNESDAY. STRONGER SOUTHERLY WINDS ARE ALSO EXPECTED ON SATURDAY...MAINLY OVER SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...WITH LESS BREEZINESS THEREAFTER EXCEPT FOR THUNDERSTORM DRIVEN WINDS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...DEWEY AVIATION...HIRSCH FIRE WEATHER...AJ
Hazardous weather outlook, Aug 22, 2:18 PM PDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 218 PM MST THU AUG 22 2013 AZZ020>023-025>028-CAZ030>033-232130- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 218 PM MST THU AUG 22 2013 /218 PM PDT THU AUG 22 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS ARE GUSTY WINDS AND LIGHTNING. INCREASED CHANCE OF LOCALIZED FLOODING WHERE STORMS PERSIST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES ACROSS THE AREA. IN ADDITION TO GUSTY WINDS AND LIGHTNING...THERE MAY BE AN INCREASED CHANCE OF FLOODING WHERE STORMS PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ024-232130- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 218 PM MST THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. THE PRIMARY HAZARDS ARE GUSTY WINDS...LOCALLY HEAVY RAIN...AND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY THROUGH THE MIDDLE OF NEXT WEEK AS MOISTURE INCREASES ACROSS THE AREA. IN ADDITION TO GUSTY WINDS AND LIGHTNING...THERE MAY BE AN INCREASED CHANCE OF FLOODING WHERE STORMS PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 22, 1:16 PM PDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 116 PM MST THU AUG 22 2013 AZZ021-222100- LA PAZ AZ- 116 PM MST THU AUG 22 2013 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA UNTIL 200 PM MST AT 111 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR QUARTZSITE...MOVING SOUTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. PONDING OF WATER ON INTERSTATE 10 IS ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... QUARTZSITE... LAT...LON 3347 11404 3353 11433 3377 11422 3373 11401 TIME...MOT...LOC 2015Z 013DEG 3KT 3366 11414 HIRSCH
Special weather statement, Aug 22, 3:46 PM PDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
346 PM MST THU AUG 22 2013
AZZ025-026-222330-
YUMA AZ-
346 PM MST THU AUG 22 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
UNTIL 430 PM MST
AT 341 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR LIGURTA...CAPABLE OF PRODUCING 40 TO 50 MPH
WIND GUSTS...MOVING SOUTH AT 15 MPH.
LOCALLY DENSE BLOWING DUST IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
WELLTON...
LIGURTA...
FORTUNA FOOTHILLS...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
LAT...LON 3263 11443 3284 11438 3281 11419 3266 11412
3258 11424
TIME...MOT...LOC 2244Z 005DEG 14KT 3271 11428
MEYERSThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:49 PM PDT | Special Weather Statement | PSR | 41 min | |
| Aug 22, 1:16 PM PDT | Special Weather Statement | PSR | La Paz | 44 min |
| Aug 22, 3:46 PM PDT | Special Weather Statement | PSR | Yuma | 44 min |
Nearby
Blowing Dust Advisories in California, 2013Blowing Dust Advisories in Arizona, 2013Every blowing dust advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.